2 Months I'm Trying Everything, Need Advice

Discussion in 'Introduce Yourself' started by Jmf, Nov 23, 2016.

tinnitus forum
    1. Jmf

      Jmf Member

      Tinnitus Since:
      09/2016
      Cause of Tinnitus:
      Ssri
      Hey All,
      I've been lurking here since Sept 22, 2016 when I awoke with ringing in my ears.

      Two months before I had been put on some ssri's for anxiety(I was in the process of losing my job) my doc prescribed me Paxil/clonazepam, took the Paxil daily, used the clonazepam sparingly but Paxil side effects were awful.

      A few weeks later doc switched me to Zoloft and side effects were just as bad, then he switched me to Lexapro for 3 weeks and once again bad side effects and added buspar for a couple of weeks, I told him I wanted to taper off so he gave me some clonodine to help with sleep, on the night of the Sept 22nd I took my first dose of the clonidine along with the Lexapro and buspar then woke with the ringing constant.

      I stopped the clonodine and buspar immediately and tapered off the Lexapro for 3 weeks. Ringing has been consistent, around the 1st week of November doc put me on medrol 6-day dose and days 3 and 5 my ringing was reduced significantly to about a 2/10, then on day 6 jumped back up to 7/10.

      Met with the doc again this time they put me on prednisone 30 mg for 3 days, 20 mg for 3 days, 10 mg for 3 days and 5 mg for 3 days.

      I am currrently on day 8 of the 12 day course. I have had 2-3 really low 2/10 days and the rest about 4-5/10 but had a spike this morning to about a 7-8/10 and it is frustrating.

      I really don't know what to do.

      Went to an ent a couple of weeks ago and he basically told me try everything I can but he couldn't help.

      His audiologist said my hearing is good with a little high pitched hearing loss but within normal thresholds.

      How do I go about approaching this?

      What does it mean that the steroids help sometimes? While on the steroids I have weird sensations in my ear sometimes itchy or tickling and they are always popping and crackling.

      I need some advice or ideas if you can help
       
    2. Jeff M.
      Cowabunga

      Jeff M. Member Benefactor

      Location:
      La Jolla, CA
      Tinnitus Since:
      Oct. 2012
      Cause of Tinnitus:
      Idiopathic
      Hey @Jmf , sorry to hear about your sitch. Early onset tinnitus sucks!! Not sure if the meds caused it, but always suspicious. Doesn't matter. What matters is now and how you deal with it. Depending on how severe your T is (volume/pitch) your limbic system is currently freaking out, trying to figure out what the hell is going on. Some great things to do to counteract that freak out....Exercise, Deep Breathing exercises, engage in activities that give you pleasure, etc... the endorphins, sarotonin, dopamine, etc...released by these activities can help to calm the limbic system down. Oh yeah, and SLEEP!!! Get your sleep on!! Mask if you need to (white noise, music, fans, etc...), but get your sleep!! You are going to be OK. I know its hard to believe, but it's true!! I am 4 years in with super gnarly T and I am living a good life! You will to!!Stay connected to friends and family, and here on TT. Great support and resources!!

      Peace and rest!!

      Jeff
       
      • Like Like x 4
    3. Jmf

      Jmf Member

      Tinnitus Since:
      09/2016
      Cause of Tinnitus:
      Ssri
      Thanks Jeff,
      I appreciate your advice and kinds words. As I'm sure you know, hope moving forward is what I'm searching for. Having the steroids take the T down so low that you think it's gonna be gone and then have it spike back up the next day is super frustrating. I'm two months in and hoping to try whatever I can to reduce the T or eliminate it. Sleep was hard at first and I had to use sleeping pills at first, now I've got a good bedtime routine of showering, then prayer and turning on a fan for background noise and no longer need the sleeping pills.
       
    4. MikeL1972

      MikeL1972 Member

      Tinnitus Since:
      3/2016
      Cause of Tinnitus:
      Uknown
      Hi jmf,

      The best thing you can do for yourself is to unclench your fists and stop fighting it head on! It will get better with time. I have had tinnitus since March 2016 and at first - like you - I was trying to tackle it head on. After going to the ENT and him telling me my ears were clear, I knew I had to let it win. By "let it win", I mean the best thing to do is to habituate to it. And now as I type this to you, I hear the ringing in my left ear but I could care less.

      Hopefully, it will totally vanish for you, but if not, don't worry. Just try to limit your anxiety and stress to it and your nervous system will learn to ignore it. Good luck!
       
      • Agree Agree x 2
      • Like Like x 1
    5. billie48
      Sunshine

      billie48 Member Benefactor Hall of Fame Ambassador Team Research

      Location:
      Vancouver, Canada
      Tinnitus Since:
      03/2009
      D0n't get too frustrated with changing T. New T is known to be unpredictable and it can keep morphing into different pitch, tone, perhaps jumping ears, cracking, etc., etc. These cause a lot of anxiety and stress to a new sufferer, and in term anxiety and stress fuel T to be louder and dominating our life. Try your best to remain calm as getting more stress and anxiety will definitely increase T as well as affecting sleep which is another major fuel for T. Try to break the vicious cycle. If possible, try masking T to keep the anxiety level down. If you have quite many low to mid T days, count that as a positive. Living with T we need to keep things positive to prevent too many negative emotions which T need to fuel its tyranny over us. If you haven't done masking much, try these suggestions. Take good care. God bless.

      1) Mask at bed time so you can sleep better. Find whatever sounds/music that are soothing to you. You can use a sound machine or sound pillow for this, or a computer with speakers.

      2) If you need masking on the go, try load an ipod with nature sounds or music using itune. If you have a smart phone, you can download free APPs for soothing or T-masking sounds.

      3) If you have computer and speakers, you can try these excellent masking sounds too:

      TT's audio player: http://www.tinnitustalk.com/audioplayer/

      or this online sound library, particularly the self-mix nature sounds: http://mynoise.net/

      or download free sound generator ‘aire freshener’: http://www.peterhirschberg.com/mysoftware.html

      or search youtube with words like 'tinnitus masking sounds', 'white noise', 'rain sound' etc.
       
      • Like Like x 1
    6. Jmf

      Jmf Member

      Tinnitus Since:
      09/2016
      Cause of Tinnitus:
      Ssri
      @MikeL1972
      Thanks for the advice, I was just telling myself this morning that the ringing doesn't hurt me, yes it bugs the heck out of me but I can live with it if I have to, before I started the steroids the first time I had somewhat come to that realization and while life wasn't great I could get through a day, but the steroids gave me such hope when they would reduce the T to a whisper at times, I still have hope it will go away but I've got to start dealing with it and living life the best I can
      @billie48
      Thanks for all the masking ideas, right now I just use a loud fan at night but I will try these out, I dealt with anxiety before my T came and you are right anxiety doesn't help T at all, I've just got to quit seeing the T as such a negative and try to ignore it
       
      • Like Like x 1
    7. slipware
      Cowabunga

      slipware Member

      Tinnitus Since:
      2012
      A lesson for ALL of us here. You'll never figure tinnitus out, it's a beast with its own agenda, and literally can do whatever it wants. Loud, low, shrill, beeping, fullness and buzzing, on and off, constant, you name it. Stop trying to analyse it, its not worth the heartache, and frustration. It is what it is, it's not going to kill us. Try, as hard as you can to live normally, and never, NEVER read negative posts on any forum. Be positive. We are not alone, millions have this beast, we just have to accept it.
       
      • Like Like x 1
    8. MikeL1972

      MikeL1972 Member

      Tinnitus Since:
      3/2016
      Cause of Tinnitus:
      Uknown
      Exactly. However, one day someone or some team will crack the code and solve tinnitus. It is just a matter of time.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.